MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD INTRA-ABDOMINAL PRESSURE MONITORING DEVICE

C.R. BARD, INC. (COVINGTON) -1018233 BARD INTRA-ABDOMINAL PRESSURE MONITORING DEVICE
Model Number IAP001
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that when attempted to place a urinary catheter with intra-abdominal pressure monitoring device, the connection where the 2 devices connect, kept coming apart.The user put a microclave on the end of the connection, since the patient did need the monitoring.Reported catalog numbers were nger3336, nger3337, nger0722.Per follow up via email on 23feb2021, the only problem reported was the connection between the urine meter tubing and the intra-abdominal tubing.As per sample evaluation, new failure was identified, iap was leaking.
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing related.1 sample was confirmed to exhibit the reported failure.The device had not met specifications.The product was used for treatment.The product caused the reported failure.Visual evaluation of the returned sample noted one opened (without original packaging), used iap kit connected to a meter bag.Visual inspection of the sample noted no obvious visible defects.When the tubing was flushed with methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water), it leaked at the sample port at the connection between the interface of the sample port of the drain bag and the valve port of the iap.No leakage was noted between the tubing and the valve port of the iap was noted.The root cause for this failure are: "as a first potential root cause we found that the solvent was not evenly distributed in the tube with the appropriate amount of adhesive, the training of the personal is crucial on this operation and the preparation of the dispenser of cyclo.The amount applied may vary on the dipping of the tube depending on the height (amount) of the solvent given at the beginning.The uniform distribution of the adhesive was also affected by the twisting operation performed after the dipping.A lack adequate inspection method to test for leaks was also identified as a contributing cause for not identifying non-conforming product in the inspections." the device history record review and labeling review was not completed as the complaint was addressed by existing capa.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that when attempted to place a urinary catheter with intra-abdominal pressure monitoring device, the connection where the 2 devices connect, kept coming apart.The user put a microclave on the end of the connection, since the patient did need the monitoring.Reported lot numbers were nger3336, nger3337, nger0722.Per follow up via email on (b)(6) 2021, the only problem reported was the connection between the urine meter tubing and the intra-abdominal tubing.As per sample evaluation, new failure was identified, iap was leaking.

Brand Name
BARD INTRA-ABDOMINAL PRESSURE MONITORING DEVICE
Common Device Name
INTRA-ABDOMINAL PRESSURE MONITORING DEVICE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key12225273
Report Number1018233-2021-04488
Device Sequence Number19926169
Product Code PHU
UDI-Device Identifier00801741121098
UDI-Public(01)00801741121098
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K070201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberIAP001
Device Catalogue NumberIAP001
Device Lot NumberNGER0722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2021
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date07/26/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;